Alert archive / Kentucky / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 245, NWS Louisville, KY

November 10, 2002Hardin County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Nov 10, 2002, 3:32 AM EST for Hardin County, Kentucky. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Nov 10, 2002, 3:32 AM EST (08:32 UTC)
Expired
Nov 10, 2002, 4:15 AM EST
In force
43 min
Issued by
NWS Louisville, KY
Area
Counties, with a storm outline in the text

County Hardin County, KY

The radar

The Louisville radar (KLVX), 27 km from the middle of the area, began a volume at 08:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 10, 1:35 AM ESTTornado WatchSPC5 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.5 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2002-11-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2002-11-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 286 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1360 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
286 m²/s²
0-3 km storm-relative helicity
401 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

192 
WUUS53 KLMK 100832
SVRSDF
KYC093-100915-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
331 AM EST SUN NOV 10 2002

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HARDIN COUNTY IN NORTH CENTRAL KENTUCKY

* UNTIL 415 AM EST

* AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER VERTREES...OR ABOUT 42 MILES SOUTHWEST OF
  LOUISVILLE...MOVING EAST AT 35 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CECILIA...RINEYVILLE...GLENDALE...RADCLIFF AROUND 340 AM EST
  ELIZABETHTOWN AROUND 355 AM EST
  COLESBURG AROUND 400 AM EST

A TORNADO WATCH IS ALSO IN EFFECT. REMEMBER...SEVERE THUNDERSTORMS
CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE NOTICE.

LAT...LON 3781 8618 3763 8621 3752 8603 3759 8587
          3779 8574 3793 8593 3781 8601

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 9, 2:45 PM EST, 12 hours 47 minutes earlier.

Area forecast discussion, Nov 9, 2:45 PM EST, 12 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
245 PM EST SAT NOV 9 2002

DEVELOPING WEATHER SITUATION ACROSS THE LOWER OHIO VALLEY OVER THE
WEEKEND. SEVERAL SHORT WAVES WILL BE MOVING THROUGH THE FAST WEST TO
EAST FLOW TONIGHT INTO SUNDAY. AT THE SAME TIME WARM MOIST AIR WILL
BE SURGING NORTH FROM THE GULF OF MEXICO INTO THE LOWER OHIO
VALLEY...WITH DEW POINTS GRADUALLY RISING TO 60 OR SO INTO CENTRAL
KENTUCKY.

IN ADDITION AN UPPER TROUGH OVER NORTH DAKOTA AND INTENSIFYING LOW
PRESSURE WILL BE MOVING EAST...A COLD FRONT EXTENDING SOUTHWEST FROM
THE NORTH DAKOTA LOW WILL BE CROSSING THE CENTRAL PLAINS. THIS WILL
COMBINE WITH SHORT WAVE ENERGY APPROACHING KENTUCKY FROM THE
SOUTHERN PLAINS WITH INCREASINGLY WARM AND UNSTABLE AIR TO PRODUCE
THUNDERSTORMS TONIGHT...BEGINNING OVER WEST KENTUCKY THIS
EVENING...THEN MOVING INTO CENTRAL SECTIONS LATER THIS EVENING AND
OVERNIGHT. SOME STORMS COULD APPROACH SEVERE LIMITS.

THE PASSAGE OF THE ONE SHORT WAVE TONIGHT WILL BRING DIMISHING
SHOWERS AND STORMS LATE TONIGHT AND EARLY SUNDAY. HOWEVER THE
APPROACHING COLD FRONT AND SHARPENING UPPER TROUGH WILL BRING
ANOTHER ROUND OF THUNDERSTORMS SUNDAY AFTERNOON AND EVENING IN SOUTH
CENTRAL INDIANA AND CENTRAL KENTUCKY. SOME OF THESE COULD BE
SEVERE...AS A STRONG MID LEVEL JET MOVES IN FROM THE CENTRAL PLAINS.

ONCE THE COLD FRONT PASSES SUNDAY NIGHT...DRIER AND MUCH COOLER AIR
WILL PUSH IN...PRODUCING A MAINLY DRY AND COOL VETERANS DAY. THE
NEXT CHANCE OF RAIN WILL COME ABOUT FRIDAY.

.SDF...NONE.
REITMEYER
Hazardous weather outlook, Nov 9, 8:30 PM EST, 7 hours 2 minutes before
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-101200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
830 PM EST SAT NOV 9 2002

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH
CENTRAL INDIANA.

.DAY ONE...

AN UPPER LEVEL DISTURBANCE WILL PUSH ACROSS THE OHIO VALLEY
OVERNIGHT...TRIGGERING NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS
SOUTHERN INDIANA AND CENTRAL KENTUCKY. WITH A BRISK SOUTHERLY FLOW
OVER THE REGION...SOME OF THESE THUNDERSTORMS COULD BECOME SEVERE.
THE STRONG WIND FIELDS WILL ALSO MEAN THAN TORNADOES WILL ALSO BE
POSSIBLE. THE STORM PREDICTION CENTER SAYS THAT THERE IS A RISK OF
SEVERE THUNDERSTORMS ACROSS SOUTHERN INDIANA AND CENTRAL KENTUCKY
THROUGH THE EARLY MORNING HOURS ON SUNDAY.

THE OTHER POTENTIAL HAZARD...OUTSIDE OF THUNDERSTORMS...WILL BE
GUSTY WINDS WITH SOUTH OR SOUTHWEST WINDS GUSTING TO 25 TO 30 MPH AT
TIMES OVERNIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED OVERNIGHT.
.DAYS TWO THROUGH SEVEN...

ANOTHER UPPER LEVEL DISTURBANCE WILL SWING THROUGH THE OHIO VALLEY
ON SUNDAY...WHILE A COLD FRONT GRADUALLY SAGS THROUGH OUR REGION.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE ON TAP FOR SUNDAY...BEFORE
DIMINISHING SUNDAY NIGHT. WIND FIELDS AGAIN WILL REMAIN STRONG...
AS A RESULT THE THREAT FOR DAMAGING WIND GUSTS WILL CONTINUE SUNDAY
INTO SUNDAY NIGHT.

SCHOLZ

In the hours before

Local storm report, Nov 10, 3:04 AM EST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
304 AM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0143 AM    BOWLING GREEN             KY    MPH TSTM WIND GUST
11/10/02   WARREN                         TREES AND POWER LINES DOWN
Local storm report, Nov 10, 3:08 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
308 AM EST SUN NOV 10 2002

TIME(EST)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0145 AM    PLANO                     KY   1.00 INCH HAIL
11/10/02   WARREN

RL

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 10, 12:48 AM ESTSevere Thunderstorm WarningLMKOhio27 min
Nov 10, 1:46 AM ESTSevere Thunderstorm WarningLMKHancock29 min
Nov 10, 2:05 AM ESTTornado WarningLMKWarren30 min
Nov 10, 2:12 AM ESTSevere Thunderstorm WarningLMKLogan, Simpson33 min
Nov 10, 2:16 AM ESTSevere Thunderstorm WarningLMKHancock29 min
Nov 10, 2:45 AM ESTSevere Thunderstorm WarningLMKBarren, Edmonson, Hart30 min
Nov 10, 2:52 AM ESTTornado WarningLMKAllen, Simpson23 min
Nov 10, 2:57 AM ESTSevere Thunderstorm WarningLMKBreckinridge33 min
Nov 10, 3:19 AM ESTSevere Thunderstorm WarningLMKAllen26 min
Nov 10, 3:39 AM ESTSevere Thunderstorm WarningLMKGreen, Taylor36 min
Nov 10, 4:08 AM ESTSevere Thunderstorm WarningLMKBoyle, Mercer22 min
Nov 10, 4:37 PM ESTSevere Thunderstorm WarningLMKMonroe28 min
Nov 10, 4:44 PM ESTSevere Thunderstorm WarningLMKClinton, Cumberland36 min
Nov 10, 4:45 PM ESTTornado WarningLMKHancock50 min
Nov 10, 4:56 PM ESTTornado WarningLMKClinton, Cumberland34 min
Nov 10, 5:05 PM ESTSevere Thunderstorm WarningLMKRussell30 min
Nov 10, 5:07 PM ESTTornado WarningLMKBreckinridge, Meade43 min
Nov 10, 5:12 PM ESTSevere Thunderstorm WarningLMKMonroe33 min
Nov 10, 5:34 PM ESTSevere Thunderstorm WarningLMKCumberland26 min
Nov 10, 5:43 PM ESTTornado WarningLMKJefferson37 min
Nov 10, 5:51 PM ESTSevere Thunderstorm WarningLMKBreckinridge24 min
Nov 10, 5:52 PM ESTSevere Thunderstorm WarningLMKOldham38 min
Nov 10, 6:02 PM ESTSevere Thunderstorm WarningLMKRussell23 min
Nov 10, 6:06 PM ESTTornado WarningLMKOldham29 min
Nov 10, 6:08 PM ESTSevere Thunderstorm WarningLMKMeade37 min
Nov 10, 6:13 PM ESTSevere Thunderstorm WarningLMKHenry, Trimble47 min
Nov 10, 6:44 PM ESTSevere Thunderstorm WarningLMKJefferson21 min
Nov 10, 6:51 PM ESTSevere Thunderstorm WarningLMKShelby29 min
Nov 10, 6:53 PM ESTSevere Thunderstorm WarningLMKLogan22 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.